MAUDE Adverse Event Report: CARDINAL HEALTH TROCAR CATH 8FR

CARDINAL HEALTH TROCAR CATH 8FR
Model Number 8888560805
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: an 8fr chest tube needle stuck into the chest tube.We were unable to remove or use it to insert the tube.The chest tube was being placed in an emergency and as such insertion was delayed as another tube had to be found and inserted.The impact to the patient was prolonged care.
 
Additional Manufacturer Narrative
The device history record file was reviewed, and no discrepancy was found that could lead to the reported condition.One sample was received for evaluation.After performing an inspection of the sample, the condition reported as ¿difficult to remove rod from catheter¿ is confirmed.Because the catheter tip is a molded insert, it is possible that during tip forming, the catheter hole has exceeded the heating exposure causing the catheter to dry up with the assembled rod, which affected the rod tip size, causing the device to become difficult to remove.To avoid the thermal contractions of the catheter when the material is malleable, an additional process step requires the insertion and removal of the rod from catheter for all assembled units of the lot after the forming of the catheter tip was included as part of the standard work instruction to ensure the correct insert and removal from the rod.Based on a gemba walkthrough, the manufacturing process was reviewed and verified that all process and controls were followed, including sub-assemblies, finished product assembly, packaging and inspections performed to the product.In addition, quality control inspections are performed on the product for material release.Production personnel perform a 100% visual inspection during the packaging process to detect and discard any identified non-conforming product.

Brand Name
TROCAR CATH 8FR
Common Device Name
TROCAR
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13997699
Report Number9612030-2022-03202
Device Sequence Number14673750
Product Code DRC
UDI-Device Identifier10884521050310
UDI-Public10884521050310
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888560805
Device Catalogue Number8888560805
Device Lot Number1929617064
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown